Facebook Pixel

the depo shot is causing me problems.....ect.. should i be concerned?

By March 22, 2011 - 1:49pm
Rate This

In january i got the depo shot for the first time. I miss my period for the month of febuary but then at the begining of march i started cramping really, really bad (worse than labor pains). I assumed i was just starting my period. The next day the pain got worse, so bad i couldnt move. About an hour later i had passed a blood clot. A large blood clot, wich scared me. So i called my doctor and she told me that i was in no danger and not to wory.
I have been having this light period now for two weeks. my period normally last 5 days. so i am concerned of it being something else that is causing the bleeding. Can you think of a reason i would be bleeding this long?

Add a Comment9 Comments


Sounds like you have a good plan. Abnormal bleeding should always be reported to your doctor.

June 20, 2011 - 5:16pm

Has your doctor given you a reason why you continue to have a period for 4 months? Have you reported the recent bleeding? This is abnormal and maybe, you should be seen by a gynecologist who is specially trained in endocrinology as well.

June 7, 2011 - 6:06pm
(reply to Maryann Gromisch RN)

No, she hasnt given me any reason other than that the bleeding is probly a side effect of the depo shot. My period finally stopped about a week and a half ago. but now when ever me and my partner have sex, the next morning i wake up and i go pee and when i wipe it is pink. it kinda wories me because i dont know if it has anything to do with the IUD that i have inside me?? but i am gonna call my doctor and see if it is anything i should be concerned about. thankyou for the recomendation for the gynecologist...that is a good idea. if my doctor cant figure out whats going on with my body, then i will have her refer me to a gynocologist.

June 17, 2011 - 11:23pm

Hang in there. It must be a strain for you to be dealing with this for an entire month. Please let us know what your doctor says.

March 31, 2011 - 5:10pm
(reply to Maryann Gromisch RN)

Well, I went to the doctors. My doctor told me that my period should end soon, but it has'nt. I did not get another depo shot when I had my appointment. I got the Non-hormonal IUD instead, because I didnt want to mess with my hormones and risk having my period for even longer. Im so annoyed from being on my period all the time. It has been four months now and it doesnt seem to be stopping anytime soon. my period stopped yesterday and I thought maybe it was over so me and my partner decied to have sex. but then this morning I woke up and it started again! It is driving me nuts. I wish there was something I could do or take to make it stop.

June 7, 2011 - 4:28pm

Ya it is really scary. i have been having this light period the whole month of march and is still having it. It really sucks. I really love how simple the depo shot is but it is scary and annoying to think that im going to have a period for a whole month and i dont want the risk of blood clots either. I have been having PMS pretty bad. i feel bad for my fiance because he has to deal with me being snippy most of the time because of the PMS. lol. I got to the doctors on april 26th, so i will let you know what my doctors says.

March 30, 2011 - 8:37pm

Hi Steph,
Glad to be of some help. Definitely, talk to your doctor about your episode of passing a blood clot. I can only try to understand your fear and pain at that experience. If it helps, make a list to remind yourself of all the issues you need to discuss with her.

March 23, 2011 - 5:02pm

According to Planned Parenthood, irregular bleeding is the most common side effect of Depo-Provera, especially in the first 6 to 12 months of use.
* For most women, periods become fewer and lighter. After one year, half of the women who use the birth control shot will stop having periods completely.
* Some women have longer, heavier periods.
* Some women have increased spotting and light bleeding between periods.
If you still have concerns about the changes in your period, you should talk to your doctor.

March 22, 2011 - 4:21pm
(reply to Maryann Gromisch RN)

Maryann Gromisch RN ,thank you for your response. I feel a little better knowing that could be the case. I have a doctors apointment on the 26th of april so i think i will wait till then to talk to her but i am going to discuss with her about blood clots because those could cause problems. And i was just in too much pain and dont want to go through that again. so i am hoping that i can stay on the depo shot because that was my favorate choice out of all the birth contreceptions. I dont like to take pills everyday because i forget to, and i dont want anything implanted or put inside me.

Thanks again,

March 23, 2011 - 2:56pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Menstrual Cycle

Get Email Updates

Related Checklists

Menstrual Cycle Guide

HERWriter Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!